Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 160, NWS Dodge City, KS

June 16, 20134 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2013, 7:55 PM CDT for 4 counties in Kansas. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 7:55 PM CDT (00:55 UTC)
Expired
Jun 16, 2013, 9:00 PM CDT
In force
65 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 130 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:19 PM CDTTSTM WND GST 609 Nw Deerfield, KS
Jun 16, 8:19 PM CDTNON-TSTM WND GST 609 Nw Deerfield, KS
Jun 16, 8:25 PM CDTTSTM WND DMG8 N Deerfield, KS2 TO 4 INCH TREE LIMBS WERE DOWNED.
Jun 16, 8:25 PM CDTNON-TSTM WND DMG8 N Deerfield, KS2 TO 4 INCH TREE LIMBS WERE DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS53 KDDC 170055
SVRDDC
KSC067-075-093-187-170200-
/O.NEW.KDDC.SV.W.0160.130617T0055Z-130617T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT COUNTY IN SOUTHWEST KANSAS...
  SOUTHEASTERN HAMILTON COUNTY IN SOUTHWEST KANSAS...
  SOUTHERN KEARNY COUNTY IN SOUTHWEST KANSAS...
  NORTHERN STANTON COUNTY IN SOUTHWEST KANSAS...

* UNTIL 900 PM CDT/800 PM MDT/

* AT 650 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYRACUSE...
  AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  JOHNSON CITY...KENDALL...LAKIN...ULYSSES AND DEERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10112 3758 10110 3756 10203 3792 10187
TIME...MOT...LOC 0055Z 284DEG 28KT 3790 10168

HAIL...1.00IN
WIND...70MPH

$$

KRUSE
4 follow-up statements
998 
WWUS53 KDDC 170111
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT SUN JUN 16 2013

KSC067-075-093-187-170200-
/O.CON.KDDC.SV.W.0160.000000T0000Z-130617T0200Z/
STANTON KS-KEARNY KS-HAMILTON KS-GRANT KS-
811 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRANT...SOUTHEASTERN HAMILTON...SOUTHERN KEARNY AND NORTHERN STANTON
COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF LAKIN TO 8 MILES NORTHWEST OF BIG
BOW...AND MOVING EAST AT 55 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
LAKIN...ULYSSES AND DEERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10112 3758 10110 3756 10203 3792 10187
TIME...MOT...LOC 0111Z 285DEG 50KT 3801 10132 3765 10155

HAIL...1.00IN
WIND...80MPH

$$

KRUSE
672 
WWUS53 KDDC 170125
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
825 PM CDT SUN JUN 16 2013

KSC067-075-093-187-170200-
/O.CON.KDDC.SV.W.0160.000000T0000Z-130617T0200Z/
STANTON KS-KEARNY KS-HAMILTON KS-GRANT KS-
825 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRANT...SOUTHEASTERN HAMILTON...SOUTHERN KEARNY AND NORTHEASTERN
STANTON COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 821 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEERFIELD TO 6 MILES WEST OF ULYSSES...AND MOVING EAST
AT 55 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN GRANT AND SOUTHEASTERN KEARNY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 10175 3801 10150 3812 10112 3758 10110
TIME...MOT...LOC 0125Z 285DEG 50KT 3796 10108 3760 10139

HAIL...1.00IN
WIND...80MPH

$$

KRUSE
175 
WWUS53 KDDC 170142
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT SUN JUN 16 2013

KSC067-075-093-187-170200-
/O.CON.KDDC.SV.W.0160.000000T0000Z-130617T0200Z/
STANTON KS-KEARNY KS-HAMILTON KS-GRANT KS-
842 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRANT...SOUTHEASTERN HAMILTON...SOUTHERN KEARNY AND NORTHEASTERN
STANTON COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 840 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF PLYMELL TO HICKOK...AND MOVING
EAST AT 55 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN GRANT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 10175 3805 10136 3812 10112 3758 10110
TIME...MOT...LOC 0143Z 285DEG 50KT 3786 10093 3750 10124

HAIL...0.75IN
WIND...80MPH

$$

KRUSE
832 
WWUS53 KDDC 170153
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
853 PM CDT SUN JUN 16 2013

KSC067-075-093-187-170204-
/O.EXP.KDDC.SV.W.0160.000000T0000Z-130617T0200Z/
STANTON KS-KEARNY KS-HAMILTON KS-GRANT KS-
853 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANT...SOUTHEASTERN
HAMILTON...SOUTHERN KEARNY AND NORTHEASTERN STANTON COUNTIES WILL
EXPIRE AT 900 PM CDT/800 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3758 10175 3805 10136 3812 10112 3758 10110
TIME...MOT...LOC 0154Z 285DEG 50KT 3782 10074 3746 10105

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:12 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 16, 6:12 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
612 PM CDT SUN JUN 16 2013

...UPDATE TO AVIATION...

.SYNOPSIS...
ISSUED AT 337 PM CDT SUN JUN 16 2013

THE 12Z UPPER AIR CHARTS FEATURED UPPER LEVEL TROUGHS OVER
EASTERN CANADA AND ALONG THE WEST COAST, WITH A FLAT RIDGE
OVER THE ROCKIES. THE HIGH PLAINS REGION WAS IN THE RIGHT ENTRANCE
REGION OF AN UPPER MIDWEST JET STREAK AND LEFT EXIT REGION OF
A SOUTHERN ROCKIES JET STREAK. THIS IS A CLASSIC MCS PATTERN FOR
WESTERN KANSAS IN JUNE SINCE MID LEVEL CAPPING TENDS TO BE WEAK.
ALSO, MID LEVEL FLOW ACROSS THE ROCKIES TENDS TO PROMOTE DAILY
LEESIDE TROUGHING WITH RESULTANT LOW LEVEL MOISTURE TRANSPORT INTO
THE PLAINS AND AIRMASS RECOVERY. THE AIRMASS OVER SOUTHWEST KANSAS
HAS BEEN STABILIZED BY LAST NIGHT'S MCS, WITH AN EFFECTIVE FRONTAL
BOUNDARY NOW POSITIONED FROM THE TEXAS PANHANDLE INTO CENTRAL
OKLAHOMA. HOWEVER, A CUMULUS FIELD WAS ALREADY FESTERING IN AN
AREA OF LOW LEVEL CONVERGENCE IN NORTHWEST KANSAS AS OF 3 PM
AND OTHER AREAS OF CONVECTION WERE ALREADY IN EXISTENCE FROM
COLORADO NORTHEASTWARD INTO WESTERN SOUTH DAKOTA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 337 PM CDT SUN JUN 16 2013

SEVERAL AREAS OF CONVECTION WILL DEVELOP OR CONTINUE TO DEVELOP
THIS EVENING. ONE OF THESE WAS OVER NORTHERN NEBRASKA, ANOTHER OVER
SOUTHWEST NEBRASKA, ANOTHER OVER NORTHEAST COLORADO AND YET ANOTHER
OVER NORTHWEST KANSAS. THE AREA OF CUMULUS CLOUDS OVER NORTHWEST
KANSAS WILL LIKELY GROW INTO STORMS AND AFFECT WESTERN KANSAS FIRST,
WITH A FEW SEVERE STORMS WITH HAIL TO QUARTER SIZE AND DAMAGING
WINDS. THEN LATER THIS EVENING AND OVERNIGHT, THE OTHER AREAS OF
CONVECTION WILL MOVE SOUTH/SOUTHEAST AND AFFECT SOUTHWEST AND
CENTRAL KANSAS. LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE
STRONGER AND SLOW MOVING STORM CELLS OR WHERE MULTIPLE STORMS
TRACK. LOWS TONIGHT SHOULD REACH AT LEAST AS LOW AS LAST NIGHT'S LOWS
AND PERHAPS A DEGREE OR TWO COOLER GIVEN ALL OF THE EXPECTED
OUTFLOW, WITH LOWS MAINLY BETWEEN 59 AND 63F. MONDAY WILL BE
ANOTHER DAY OF AIRMASS RECOVERY AS WE GET READY FOR THE NEXT ROUND
OF MCS ACTIVITY. WITH SOME SUNSHINE, AFTERNOON TEMPERATURES SHOULD
REACH INTO THE MID TO HIGH 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 353 PM CDT SUN JUN 16 2013

MEDIUM RANGE MODELS INDICATE A GENERAL WESTERLY FLOW ALOFT
PREVAILING ACROSS THE WESTERN HIGH PLAINS EARLY IN THE PERIOD.
A SERIES OF H5 VORT MAXES WILL CONTINUE TO EJECT EASTWARD OUT
OF THE ROCKIES INTO THE WESTERN HIGH PLAINS WHILE AN UPPER LEVEL
JET IS PROJECTED TO STREAM EAST ACROSS THE FOUR CORNERS REGION
INTO THE HIGH PLAINS OF COLORADO AND KANSAS. MEANWHILE, A
DEVELOPING SOUTHEASTERLY UPSLOPE FLOW WILL ADVECT MOISTURE INTO
CENTRAL AND MUCH OF SOUTHWEST KANSAS EARLY IN THE PERIOD.
THE INCREASING MOISTURE COMBINED WITH FAVORABLE UPPER LEVEL
DYNAMICS WILL LEAD TO LIKELY THUNDERSTORM DEVELOPMENT LEE OF
THE ROCKIES DURING THE AFTERNOON HOURS TUESDAY AND WEDNESDAY WITH
STORMS POTENTIALLY DRIFTING INTO PORTIONS OF WESTERN KANSAS INTO
THE EVENING HOURS BOTH DAYS. RIDGING ALOFT IS EXPECTED TO BUILD
ACROSS THE SOUTH PLAINS NORTHWARD INTO WESTERN KANSAS THURSDAY
BRINGING DRIER CONDITIONS TO THE REGION THROUGH THE REMAINDER
OF THE WEEK.

TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL TUESDAY DUE TO THE
DELAYED RETURN OF WARMER AIR NORTHWARD INTO WESTERN KANSAS AS
SURFACE HIGH PRESSURE MIGRATES FROM THE NORTHERN PLAINS INTO THE
GREAT LAKES REGION. THE GEM, GFS, AND ECMWF SHOW H85 TEMPERATURES
RANGING FROM THE MID TO UPPER TEENS(C) ACROSS CENTRAL KANSAS TO NEAR
20C ALONG THE COLORADO BORDER. LOOK FOR HIGHS PRIMARILY IN THE
80S(F) TUESDAY AFTERNOON. A WARMING TREND WILL THEN ENSUE WEDNESDAY
WITH HIGHS IN THE MID AND UPPER 80S(F) ACROSS CENTRAL KANSAS TO THE
90S(F) IN EXTREME SOUTHWEST KANSAS. MORE WIDESPREAD 90S(F) TO NEAR
100F ARE THEN EXPECTED THROUGH THE END OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 600 PM CDT SUN JUN 16 2013

SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN COLORADO ARE
EXPECTED TO DRIFT SLOWLY EASTWARD INTO AND ACROSS WESTERN KANSAS
LATE THIS EVENING, POTENTIALLY AFFECTING ALL TAF SITES. MVFR/IFR
CONDITIONS ARE POSSIBLE IN THE VICINITY OF ALL TAF SITES IN
ASSOCIATION WITH ANY STORMS. OTHERWISE, VFR CONDITIONS WILL
CONTINUE THROUGH LATE THIS EVENING. AREAS OF LOW LEVEL STRATUS
ARE EXPECTED TO DEVELOP BY EARLY MONDAY MORNING RESULTING IN
PERIODS OF POSSIBLE MVFR CIGS TOWARD DAYBREAK. OTHERWISE, EXPECT
PREVAILING VFR CONDITIONS BY MID TO LATE MONDAY MORNING. AS FOR
WINDS, A NEAR STATIONARY FRONTAL BOUNDARY STRETCHING FROM
NORTHEASTERN COLORADO SOUTHEAST INTO CENTRAL KANSAS WILL BEGIN
TO DROP SLOWLY SOUTHWARD ACROSS WESTERN KANSAS TONIGHT. AS A
RESULT, LIGHT AND VARIABLE WINDS ARE LIKELY TO CONTINUE OVERNIGHT.
SOUTHEASTERLY WINDS OF 5 TO 15KT ARE EXPECTED TO DEVELOP MONDAY
AS A LEE SIDE TROUGH OF LOW PRESSURE REDEVELOPS ACROSS EASTERN
COLORADO.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  87  62  83 /  70  10  30  30
GCK  62  87  62  82 /  70  10  40  30
EHA  64  87  62  82 /  50  10  40  40
LBL  64  88  63  82 /  60  10  40  30
HYS  62  86  62  82 /  50  10  30  30
P28  65  86  64  84 /  70  20  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FINCH
LONG TERM...JJOHNSON
AVIATION...JJOHNSON
Hazardous weather outlook, Jun 16, 5:28 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
528 AM CDT SUN JUN 16 2013

KSZ030-031-043>046-061>066-074>081-084>090-171030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
528 AM CDT SUN JUN 16 2013 /428 AM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO THIS EVENING ACROSS AREAS EAST OF HIGHWAY 183.
THESE STORMS ARE THEN EXPECTED TO FORM IN TO A MCS OVERNIGHT AND
SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA. THE MAIN
CONCERNS WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF
GOLFBALLS AND WIND GUSTS UP TO 70 MPH. AN ISOLATED TORNADO MAY
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL EXIST FROM MONDAY INTO
WEDNESDAY NIGHT. A FEW STORMS MAY BECOME SEVERE ACROSS FAR WESTERN
KANSAS MONDAY AND TUESDAY NIGHT. THE MAIN CONCERNS WILL BE LARGE
HAIL AND DAMAGING WINDS. IT IS TOO EARLY TO TELL IF ANY STORMS
WILL BE SEVERE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

42

In the hours before

Local storm report, Jun 16, 7:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND GST     1 N SYRACUSE            38.00N 101.75W
06/16/2013  M60 MPH          HAMILTON           KS   AWOS

&&

LEE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:26 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny64 min
Jun 16, 8:05 PM CDTSevere Thunderstorm WarningDDCKearny25 min
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell56 min
Jun 16, 8:31 PM CDTSevere Thunderstorm WarningDDCGrant, Stevens59 min
Jun 16, 8:46 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens44 min
Jun 16, 9:04 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman56 min
Jun 16, 9:15 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward60 min
Jun 16, 9:40 PM CDTSevere Thunderstorm WarningDDCClark, Meade65 min
Jun 16, 9:54 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee66 min
Jun 16, 10:22 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa38 min
Jun 16, 10:28 PM CDTSevere Thunderstorm WarningDDCEllis47 min
Jun 16, 10:55 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Edwards, Kiowa, Pratt, Stafford65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.